MAUDE Adverse Event Report: COOK INC AMPLATZ WHISKER EXTRA-STIFF SUPPORT WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC AMPLATZ WHISKER EXTRA-STIFF SUPPORT WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G07515
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Pma/510k # k171764.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, prior to an endovascular thrombectomy a amplatz whisker extra-stiff support wire guide had been altered causing the coating of the tip to flake off or the tip to become damaged.Another same device was then used to complete the procedure.The product did not make contact with the patient and no adverse effects to the patient were reported.Preliminary analysis of the device found found 2 cm of the inner mandril were protruding from the coils.
 
Additional Manufacturer Narrative
Event summary as reported, prior to an endovascular thrombectomy a amplatz whisker extra-stiff support wire guide had been altered causing the coating of the tip to flake off or the tip to become damaged.Another same device was then used to complete the procedure.The product did not make contact with the patient and no adverse effects to the patient were reported.Investigation ¿ evaluation a visual inspection of the returned device was conducted.A document-based investigation was also performed including a review of complaint history, device history record, drawing, the instructions for use, manufacturing instructions, and quality control data.The complainant returned an amplatz whisker extra-stiff support wire guide to cook for investigation.An examination discovered a section of inner mandrill wire measuring approximately 2cm protruded through coils.A database search for complaints on the reported lot found one additional complaint reported from the field with the same failure from the same lot.A review of the device history record (dhr) found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other related complaints from the lot have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: - warnings: ¿altering the tip¿s configuration or curve manually may damage the wire guide.¿ - precautions: ¿do not attempt to torque the wire guide.¿ ¿inspect the wire guide for kinks or damage prior to use.¿ - how supplied: ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ cook has concluded that failure to follow instructions contributed to this incident.Per the quality engineering risk assessment, no further action is warranted.Cook medical will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information since the last report was submitted.

Brand Name
AMPLATZ WHISKER EXTRA-STIFF SUPPORT WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key12127146
Report Number1820334-2021-01697
Device Sequence Number11594339
Product Code DQX
UDI-Device Identifier00827002075153
UDI-Public(01)00827002075153(17)250128(10)10242524
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/28/2025
Device Model NumberG07515
Device Catalogue NumberTHSF-35-260-AESW
Device Lot Number10242524
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/29/2021
Initial Date Received by Manufacturer 06/18/2021
Supplement Date Received by Manufacturer08/17/2021
Initial Report FDA Received Date07/07/2021
Supplement Report FDA Received Date08/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1